Alert archive / Michigan / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jul 15, 2013, 7:52 PM EDT for Macomb County, Michigan. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2013, 7:52 PM EDT (23:52 UTC)
- Expired
- Jul 15, 2013, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Macomb County, MI
The radar
The Detroit radar (KDTX), 47 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:00 PM EDT | HEAVY RAIN 2.8 | 5 Ese Rochester, MI | RAINFALL TOTAL IN THE PAST HOUR |
| Jul 15, 8:30 PM EDT | FLOOD | 1 S Mount Clemens, MI | RIGHT 2 LANES FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159
WGUS53 KDTX 152352
FFWDTX
MIC099-160300-
/O.NEW.KDTX.FF.W.0001.130715T2352Z-130716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
752 PM EDT MON JUL 15 2013
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1100 PM EDT
* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT RAINFALL AMOUNTS OF 1.5 TO 2
INCHES HAS FALLEN ALREADY WITH THESE STORMS. THESE STORMS WILL
BRING THE POTENTIAL FOR AN ADDITIONAL INCH TO INCH AND A HALF
OF RAINFALL THIS EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SHELBY
TOWNSHIP...UTICA...STERLING HEIGHTS AND MACOMB TOWNSHIP.
* RECENT SPOTTER REPORTS INDICATE STREET FLOODING NORTH OF M 59 AND
WEST OF M 53...INCLUDING SHELBY TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4262 8284 4251 8288 4251 8308 4272 8310
4271 8281 4265 8284
$$
MR2 follow-up statements
112
WGUS73 KDTX 160124
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
924 PM EDT MON JUL 15 2013
MIC099-160300-
/O.CON.KDTX.FF.W.0001.000000T0000Z-130716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOMB MI-
924 PM EDT MON JUL 15 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MACOMB COUNTY
UNTIL 1100 PM EDT...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAS ENDED OVER THE AREA. HOWEVER...LAW ENFORCEMENT
REPORTS FLOODING ON SEVERAL ROADS IN THE MOUNT CLEMENS AREA.
EARLIER REPORTS FROM SPOTTERS IN THE SHELBY TOWNSHIP AREA INDICATED
ONGOING FLOODING OF ROADWAYS ACROSS THIS CORRIDOR. RAINFALL AMOUNTS
RANGING FROM 1.5 TO 2.5 INCHES FELL IN A SHORT PERIOD OF TIME ACROSS
SOUTH-CENTRAL PORTIONS OF THE COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...MOUNT
CLEMENS...MACOMB TOWNSHIP...UTICA AND STERLING HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4262 8284 4251 8288 4251 8308 4272 8310
4271 8281 4265 8284
$$
MR150
WGUS73 KDTX 160253
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1053 PM EDT MON JUL 15 2013
MIC099-160308-
/O.EXP.KDTX.FF.W.0001.000000T0000Z-130716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOMB MI-
1053 PM EDT MON JUL 15 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN MACOMB
COUNTY WILL BE ALLOWED TO EXPIRE AT 1100 PM EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4262 8284 4251 8288 4251 8308 4272 8310
4271 8281 4265 8284
$$
MRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:47 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 15, 3:47 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT MON JUL 15 2013
.SHORT TERM...TONIGHT
SO FAR...CONVECTION HAS BEEN STRUGGLING OVER SOUTHEASTERN MICHIGAN.
RADAR TRENDS SUGGEST A FEW SPEED BUMPS EXIST IN THE COLUMN...WITH
HIGHER KDTX RADAR SLICES SUPPORTING THE INHIBITING INVERSION
STRUCTURES AT APPROXIMATELY 7...12...19 KFT AGL.
THEREFORE...MAGNITUDE OF MLCAPE AVAILABLE IS IN QUESTION.
REGARDLESS...LITTLE CAPPING OF SURFACE BASED PARCELS EXIST AND A
CONTINUATION OF SCATTERED SHOWERS TO ISOLATED THUNDERSTORMS IS
EXPECTED THROUGH 9PM EDT. WILL SEE THE TYPICAL...DIURNAL MATURATION
OF CONVECTION IN THE NEXT COUPLE OF HOURS WHICH SUPPORTS AN INCREASE
IN CONVECTIVE DEPTHS MOVING FORWARD. THIS DISTINCTION IS IMPORTANT
ON WHETHER THERE WILL BE ANY STRONG THUNDERSTORM RISK. THE
CONDITIONAL STRONG SEVERE THREAT WILL BE DAMAGING WIND GUSTS ON CELL
COLLAPSES AND TORRENTIAL RAINFALL FOR SLOW MOVING CELLS.
CONDITIONS TONIGHT WILL REMAIN VERY MUGGY...WITH LOWS ONLY REACHING
THE LOWER TO MIDDLE 70S.
&&
.LONG TERM...TUESDAY THROUGH SUNDAY
THE LARGE AND PERSISTENT ANTICYCLONE CONTINUES TO CHURN OVER THE
OHIO VALLEY AS IT REMAINS ON COURSE TO RETROGRADE FURTHER SOUTH AND
WEST. EVENTUALLY THIS WEEK...IT LOOKS AS THOUGH THE SOUTHERN 80
PERCENT OF CONUS WILL BE IN THE SAME GENERAL AIRMASS! THAT MAY BE A
BIT EXTREME, BUT IN SOUTHEAST MICHIGAN...TUE AND WED DO LOOK TO BE
QUITE SIMILAR TO THE PAST TWO DAYS. WE WILL HAVE A HIGH
CAPE/INSTABILITY SETUP WITH SOMEWHAT OF A CAP IN PLACE.
SURPRISINGLY...THERE ARE DECENT LAPSE RATES IN PLACE ALL THE WAY UP
TO ABOUT H7 WITH 8-10 C/KM DURING PEAK HEATING. DESPITE THE H5 HIGH
OF 600 DAM IN PLACE...THE HIGH TEMPS DO NOT TRANSLATE ALL THE WAY
DOWN TO THE SURFACE. THIS LEAVES THE DOOR OPEN FOR AFTERNOON
CONVECTION POSSIBILITIES BOTH TUES AND WED. TWO MAIN LIMITING
FACTORS TO CONVECTION WILL BE LACK OF BROAD SCALE FORCING
MECHANISM...AND MOST OF THE AVAILABLE MOISTURE IS CLOSE TO THE
SURFACE (SUB 7500 FEET).
HIGH TEMPERATURES THE NEXT SEVERAL DAYS WILL BE IN THE LOW
90S...WHICH ARE BOOSTED TO NEAR 100F HEAT INDICES WHEN ADDED TO A
70-75F DEWPOINT POOL. DID HOIST A HEAT ADVISORY FOR INLAND
COUNTIES...WHICH MAY END UP NEEDING AN EXTENSION TO THURSDAY
DEPENDING ON CONDITIONAL HIGH TEMPERATURE FORECAST. THINKING
THURSDAY OFFERS A BETTER POTENTIAL FOR CONVECTION...SO WENT MORE
CONSERVATIVE ON MAX TEMPS. COLD FRONT THEN QUICKLY APPROACHES
SOUTHEAST MICHIGAN. WENT WITH AGGRESSIVE POPS ON FRIDAY AND FRIDAY
NIGHT AS THE FRONT COMES THROUGH. THERE IS ALSO POTENTIAL FOR SEVERE
WEATHER WITH QUICK HEIGHT FALLS AND RIGHT REAR JET DYNAMICS.
POST FRONTAL AIRMASS WILL BE MUCH MORE PLEASANT AND CLOSE TO CLIMO
NORMS. BROAD SURFACE HIGH WILL KEEP DRY CONDITIONS IN PLACE FOR THE
WEEKEND.
&&
.MARINE...
LIGHT TO GENTLE SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH THE
FORECAST PERIOD RESULTING IN SIGNIFICANT WAVE HEIGHTS TOPPING OUT AT
2 FEET OR LESS ACROSS AREA WATERS. THUNDERSTORMS WILL BE POSSIBLE
THURSDAY AND FRIDAY.
&&
.AVIATION...ISSUED 144 PM EDT MON JUL 15 2013
//DISCUSSION...
THE COVERAGE OF SHOWERS AND THUNDERSTORMS IS NOW EXPECTED TO BE A
LITTLE GREATER THAN PREVIOUS THOUGHT. LITTLE TO NO CAPPING WITH
UNSTABLE ATMOSPHERIC CONDITIONS SUPPORTS A SCATTERED COVERAGE.
WITH A SMALL CONVECTIVE SCALE AND A LACK OF TRIGGER...PREFERENCE
WAS TO USE A TEMPO GROUP FOR THE THUNDER AT ALL TERMINALS. WEAK
FLOW IN THE REGION MAKES IT A REAL HEADACHE TO FORECAST A
PREVAILING WIND DIRECTION...DECIDED ON USING A VARIABLE MENTION.
QUIESCENT WEATHER IS EXPECTED TO DOMINATE AGAIN TONIGHT.
FOR DTW...A LIGHT AMBIENT PRESSURE GRADIENT AND STRONG DAYTIME
HEATING SHOULD BE SUFFICIENT TO ALLOW A LAKE BREEZE TO DEVELOP AND
PUSH INLAND BY MID-AFTERNOON...AROUND 20Z.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN VICINITY SHOWER AND THUNDERSTORM ACTIVITY
THIS AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ053-MIZ054-MIZ060-MIZ061-MIZ062-
MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...FROM NOON
TUESDAY TO MIDNIGHT THURSDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...CB
LONG TERM....MM
MARINE.......CB
AVIATION.....CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 15, 3:33 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 333 PM EDT MON JUL 15 2013 MIZ049-055-063-161945- HURON-SANILAC-ST. CLAIR- 333 PM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TODAY TO GENERATE HEAT INDEX VALUES IN THE UPPER 90S THIS AFTERNOON AND EARLY EVENING. THE INCREASED HUMIDITY WILL SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...PRIMARILY BETWEEN 2 PM AND 10 PM EDT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...TORRENTIAL RAINFALL AND ISOLATED DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGEST CELLS. CONDITIONAL STORM MOVEMENT WILL BE TO THE EAST AT 10 MPH. THE POTENTIAL EXISTS FOR THE STORMS TO STALL OUT WHICH WOULD LOCALLY INCREASE THE HEAVY RAINFALL THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRETCH OF HOT AND HUMID CONDITIONS WILL LAST THROUGH THE WORK WEEK. HIGH TEMPERATURES ARE FORECASTED TO RISE INTO THE LOWER 90S THROUGH THURSDAY. THE COMBINATION OF THESE HIGH TEMPERATURES WITH INCREASINGLY HUMID CONDITIONS WILL SEND DAYTIME HEAT INDICES TO THE MID 90S TO AROUND 100 DEGREES. THE HUMID AIRMASS WILL ALSO KEEP NIGHTTIME TEMPERATURES IN THE 70S OFFERING LITTLE RELIEF FROM THE HEAT. THE PROLONGED PERIOD OF HOT DAYTIME TEMPERATURES AND WARM AND MUGGY NIGHTS WILL CREATE ADDITIONAL STRESS ON THE BODY. HEAT ADVISORIES MAY BE NEEDED FOR SEVERAL DAYS IN THE TUESDAY THROUGH THURSDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-161945- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 333 PM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TODAY TO GENERATE HEAT INDEX VALUES IN THE UPPER 90S THIS AFTERNOON AND EARLY EVENING. THE INCREASED HUMIDITY WILL SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...PRIMARILY BETWEEN 2 PM AND 10 PM EDT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...TORRENTIAL RAINFALL AND ISOLATED DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGEST CELLS. CONDITIONAL STORM MOVEMENT WILL BE TO THE EAST AT 10 MPH. THE POTENTIAL EXISTS FOR THE STORMS TO STALL OUT WHICH WOULD LOCALLY INCREASE THE HEAVY RAINFALL THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRETCH OF HOT AND HUMID CONDITIONS WILL LAST THROUGH THE WORK WEEK. HIGH TEMPERATURES ARE FORECASTED TO RISE INTO THE LOWER 90S THROUGH THURSDAY. THE COMBINATION OF THESE HIGH TEMPERATURES WITH INCREASINGLY HUMID CONDITIONS WILL SEND DAYTIME HEAT INDICES TO THE MID 90S TO AROUND 100 DEGREES. THE HUMID AIRMASS WILL ALSO KEEP NIGHTTIME TEMPERATURES IN THE 70S OFFERING LITTLE RELIEF FROM THE HEAT. THE PROLONGED PERIOD OF HOT DAYTIME TEMPERATURES AND WARM AND MUGGY NIGHTS WILL CREATE ADDITIONAL STRESS ON THE BODY. HEAT ADVISORIES MAY BE NEEDED FOR SEVERAL DAYS IN THE TUESDAY THROUGH THURSDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ047-048-053-054-060>062-068>070-075-076-082-083-161945- MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 333 PM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT TEMPERATURES AND HIGHER HUMIDITY WILL COMBINE TODAY TO GENERATE HEAT INDEX VALUES IN THE UPPER 90S THIS AFTERNOON AND EARLY EVENING. THE INCREASED HUMIDITY WILL SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...PRIMARILY BETWEEN 2 PM AND 10 PM EDT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...TORRENTIAL RAINFALL AND ISOLATED DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGEST CELLS. CONDITIONAL STORM MOVEMENT WILL BE TO THE EAST AT 10 MPH. THE POTENTIAL EXISTS FOR THE STORMS TO STALL OUT WHICH WOULD LOCALLY INCREASE THE HEAVY RAINFALL THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRETCH OF HOT AND HUMID CONDITIONS WILL LAST THROUGH THE WORK WEEK. A HEAT ADVISORY HAS BEEN ISSUED FROM NOON ON TUESDAY THROUGH MIDNIGHT WEDNESDAY NIGHT. SEE THE LATEST HEAT ADVISORY PRODUCT FOR MORE INFORMATION. THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS TUESDAY THROUGH THURSDAY. A HIGHER PROBABILITY FOR STRONG TO SEVERE THUNDERSTORMS EXISTS FRIDAY AND FRIDAY NIGHT. STRAIGHT LINE WIND DAMAGE AND TORRENTIAL RAINFALL ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MM/HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 15, 4:16 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 416 PM EDT MON JUL 15 2013 MIZ062-069-152100- LAPEER-OAKLAND- 416 PM EDT MON JUL 15 2013 ...SPECIAL WEATHER STATEMENT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LAPEER...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HADLEY BY 425 PM EDT... METAMORA BY 500 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SS
Special weather statement, Jul 15, 4:39 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 439 PM EDT MON JUL 15 2013 MIZ063-152145- ST. CLAIR- 439 PM EDT MON JUL 15 2013 ...SPECIAL WEATHER STATEMENT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF PORT HURON...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MARYSVILLE BY 545 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SS
Special weather statement, Jul 15, 4:48 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 448 PM EDT MON JUL 15 2013 MIZ062-069-152145- LAPEER-OAKLAND- 448 PM EDT MON JUL 15 2013 ...SPECIAL WEATHER STATEMENT... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OXFORD...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... OXFORD BY 520 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SS
Special weather statement, Jul 15, 5:07 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 507 PM EDT MON JUL 15 2013 MIZ076-152200- WAYNE- 507 PM EDT MON JUL 15 2013 ...SPECIAL WEATHER STATEMENT... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF LIVONIA...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DEARBORN BY 530 PM EDT... DETROIT BY 540 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SS
Special weather statement, Jul 15, 5:40 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 540 PM EDT MON JUL 15 2013 MIZ063-152230- ST. CLAIR- 540 PM EDT MON JUL 15 2013 ...SPECIAL WEATHER STATEMENT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ST. CLAIR...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MARINE CITY BY 545 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SS
Special weather statement, Jul 15, 6:36 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 636 PM EDT MON JUL 15 2013 MIZ068-069-152330- LIVINGSTON-OAKLAND- 636 PM EDT MON JUL 15 2013 ...SPECIAL WEATHER STATEMENT... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTH OF I-96 BETWEEN BRIGHTON AND NEW HUDSON. THIS STORM IS DRIFTING TO THE SOUTHEAST AT 5 MPH. VERY HEAVY RAINFALL...PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AREAS ALONG AND JUST NORTH OF I-96 IN SOUTHEAST LIVINGSTON AND SOUTHWEST OAKLAND COUNTIES. THIS INCLUDES AREAS IN AND AROUND BRIGHTON...NEW HUDSON AND MILFORD. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:17 PM EDT | Heat Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 66 hr |
| Jul 15, 5:52 PM EDT | Areal Flood Advisory | DTX | Wayne | 3 hr |
| Jul 15, 6:57 PM EDT | Areal Flood Advisory | DTX | Livingston, Oakland | 3 hr |
| Jul 15, 7:32 PM EDT | Areal Flood Advisory | DTX | Macomb | 3 hr |
Nearby
Flash Flood Warnings in Michigan, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.